# SDR FQAR20160324014

- Difficulty date: March 24, 2016
- Submitted: March 24, 2016
- Operation: General aviation
- Filed by: Bird Acquisition LLC., repair station FQAR173S
- Aircraft: N284PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843480
- Engine: Lyc O360A4M
- Propeller: Snsnch 76EM8
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW12427
- Condition: Leaking
- Location: Engine
- Part time: 2,996 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

THE ENGINE WAS UNDERGOING A COMPRESSION CHECK.  ALL 4 CYLINDERS HAD GOOD COMPRESSION, 70 PSI, HOWEVER THE MECHANIC PERFORMING THE CHECK HEARD A FAINT HISSING SOUND WHEN THE NR 4 CYLINDER WAS TESTED.  THE MECHANIC REMOVED THE INTER CYLINDER BAFFLE AND INTAKE RISER TO THE NR 4 CYLINDER; WHEN HE SPRAYED ON SOAPY WATER, BUBBLES APPEARED ON THE UNDERSIDE OF THE CYLINDER ASSY. IT APPEARS THERE WAS A LEAK COMING FROM THE AREA OF THE CYLINDER WHERE THE HEAD IS THREADED ONTO THE BARREL, THOUGH NO CRACKING, DEFORMATION, OR EXHAUST STAINING COULD BE SEEN.
